Louisiana, 2003

Hail in Louisiana, March 12, 2003

March 12, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 12, 2:15 PM CST, 15 minutes earlier.

Area forecast discussion, Mar 12, 2:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CST WED MAR 12 2003

AWIPS DOWN MOST OF THE DAY SO JUST GETTING STARTED. STILL AWAITING
SOME DATA WHICH IS STILL LOADING AS OF NOW. A SE MOVING UPPER LOW...
WHICH RESULTED IN WAVES OF DEEP CONVECTION THE PAST COUPLE OF DAYS...
WILL BEGIN TO CLOSE OFF AS IT DIGS INTO BASE OF SOUTHERN STREAM
FLOW. THE AMOUNT OF RESIDUAL INSTABILITY AND MOISTURE ACROSS MAINLY
LA PORTIONS OF AREA DEPEND ON THE FORWARD SPEED AND THE RADIUS OF
CURVATURE AND THIS LOW MAKES A TIGHT TURN TO THE NE. THE ETA MODEL
BEING THE SLOWEST...YIELDS A GOOD CHANCE OF PRECIP TONIGHT. EVEN
THIS MODEL KEEPS NEGATIVE LI VALUES SOUTH OF INTERSTATE 20. NOT
COMFORTABLE LEAVING OUT POPS ALTOGETHER THIS EVENING...AS ANOTHER
ILL DEFINED COLD FRONT BOUNDARY STILL APPROACHING FROM SE OK. WILL
GO WITH 10 PERCENT NORTH TO 30 PERCENT SOUTH TONIGHT. LOOKING ALL
GOOD FOR WEEKEND...DRY AND WARM. DRY LINE SITUATION MAY SET UP OVER
HIGH PLAINS AND SPILL INTO AREA BY SUNDAY NIGHT. BUT MAY TAKE
LONGER THAN THAT AS THINGS LOOKING WET THROUGH TUESDAY.

SHV 56/72/50/77  2000
MLU 57/71/48/75  2100
TXK 54/70/47/76  1000
TYR 57/74/51/80  1000
LFK 58/76/52/79  2100

VII

.SHV...NONE.
Hazardous weather outlook, Mar 12, 12:00 PM CST, 2 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED MAR 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING ALONG THE GULF COAST...WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY ALONG AND TO THE SOUTH OF INTERSTATE 20.  LATER
TONIGHT...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER OKLAHOMA
AND ARKANSAS...MAY MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AND ADJACENT AREAS OF NORTHEAST TEXAS.  AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED THIS AFTERNOON OR TONIGHT.  IF SEVERE THUNDERSTORMS DO
OCCUR...THE MAIN THREAT WOULD BE FROM LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
March 12, 2:30 PM CST
Where
Grant County, 7 mi N of Colfax
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.617, -92.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347010.